Thunderstorm Wind, Franklin
- When
- August 22, 3:58 PM MST to 4:12 PM MST
- Where
- Franklin County, Preston
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 42.100, -111.870
Preston mesonet site reported sixty-four mph wind gust.
Sixty-four mph wind gust in Preston.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
Sixty-four mph wind gust in Preston.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 22, 12:53 PM MST, 3 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 153 PM MDT SUN AUG 22 2010 .DISCUSSION... A COLD FRONT HAS PUSHED THROUGH THE REGION. WINDS HAVE TURNED WESTERLY WHICH HAS BROUGHT SMOKE INTO THE AREA. THIS SMOKE IS POSSIBLY FROM A LARGE WILDFIRE NEAR HAGERMAN. SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE EVENING...ESPECIALLY OVER THE EASTERN HIGHLANDS WHERE THEY HAVE HAD ADDITIONAL HEATING. MOST OF THE ACTIVITY SHOULD DISSIPATE AFTER SUNSET. NOTICEABLY COOLER WEATHER IS EXPECTED FOR MONDAY. MANY AREAS WILL ONLY GET INTO THE LOW 70S FOR HIGHS. OVERNIGHT LOWS FOR TUESDAY MORNING ARE STILL EXPECTED TO REMAIN ABOVE FREEZING FOR MOST LOCATIONS...MID TO UPPER 30S WILL BE COMMON. TEMPERATURES WILL WARM SIGNIFICANTLY BY MIDWEEK AS A RIDGE OF HIGH PRESSURE BUILDS ACROSS THE AREA. SHOULD SEE TEMPS BACK IN THE 90S BY MIDWEEK. DRY WEATHER IS EXPECTED UNTIL LATE WEEK WHEN ANOTHER COLD FRONT IS EXPECTED TO ARRIVE. && .AVIATION...WIDESPREAD SMOKE FROM HAGERMAN FIRE HAS MOVED OVER ALL TAF SITES AND CAN EXPECT MVFR TO OCCASIONAL IFR WITH VISIBILITIES REDUCED BY THE SMOKE AND HAVE AT LEAST TEMPO GROUPS EARLY IN TAFS. AREAS OF SHOWERS AND ISOLATED THUNDERSTORMS BEHIND COLD FRONT WILL LEAD TO AT LEAST VICINITY SHOWERS AS WELL THIS EVENING. WIDESPREAD VFR MONDAY ALTHOUGH WILL HAVE TO MONITOR SMOKE SITUATION WITH FIRES. GK && .FIRE WEATHER...EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING MAINLY IN EASTERN HIGHLANDS. THE SHOWER ACTIVITY SHOULD END LATER TONIGHT AS THE UPPER TROF MOVES EAST OF THE STATE. AN EXTENDED PERIOD OF DRY WEATHER WILL BEGIN LATE TONIGHT AND CONTINUE THROUGH WEDNESDAY. RELATIVE HUMIDITY WILL GRADUALLY DROP THROUGH THE PERIOD AS TEMPERATURES WARM AFTER A COOL MONDAY. GK && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 329 AM MDT SUN AUG 22 2010 IDZ017>025-031-032-230930- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 329 AM MDT SUN AUG 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY ACROSS EASTERN IDAHO AS A STORM SYSTEM SLOWLY MOVES INTO THE AREA. A STRONG COLD FRONT WILL MOVE THROUGH AND INTO WESTERN WYOMING/NORTHERN UTAH BY LATE AFTERNOON. STRONG WINDS WILL OCCUR AT TIMES DUE TO DOWNBURST- TYPE CONDITIONS WITH SHOWERS/STORMS AND ALSO IN THE VICINITY OF THE COLD FRONT. GUSTS OF 35 TO 50 MPH ARE POSSIBLE. BLOWING DUST IS QUITE POSSIBLE WITH THE GUSTY WINDS AS WELL AS SHORT-LIVED CHOPPY WATERS ON AREA LAKES. THE STORM THREAT WILL QUICKLY END OVERNIGHT WITH ISOLATED ACTIVITY LINGERING ALONG OUR NORTHERN AND EASTERN BORDERS. DRIER AIR MOVING IN WILL BRING COOLER OVERNIGHT LOWS TO EASTERN IDAHO. EXPECT 40S FOR MOST VALLEY LOCATIONS WITH 30S HIGHER UP. THE COLDER SPOTS LIKE STANLEY...COPPER BASIN AND HORTON PEAK WILL DROP BELOW FREEZING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DRY AIR AND HIGH PRESSURE WILL BRING A SHORT BREAK THROUGH MIDWEEK. IT WILL BE ANOTHER CHILLY/COLD NIGHT ACROSS EASTERN IDAHO. 30 AND 40S ARE FORECAST IN THE VALLEYS...WITH MORE 20S POSSIBLE IN THE MOUNTAINS. STANLEY...COPPER BASIN AND HORTON PEAK WILL DROP TO NEAR 20 FOR LOWS. TOWARD THE END OF THE WEEK...IT APPEARS MORE MOISTURE WILL BE DIRECTED INTO EASTERN IDAHO AHEAD OF ANOTHER DEVELOPING STORM. BY THURSDAY...SHOWERS AND THUNDERSTORMS ARE FORECAST TO RETURN. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 1236 PM MDT SUN AUG 22 2010 IDZ017-020>023-230000- EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT... FORT HALL...AMERICAN FALLS...MALAD CITY...OAKLEY...ROCKLAND... DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS...WAYAN 1236 PM MDT SUN AUG 22 2010 ...SMOKEY CONDITIONS ACROSS PORTIONS OF EAST IDAHO... DENSE SMOKE FROM WILDFIRES ACROSS SOUTHERN IDAHO IS PRESENT ACROSS THE REGION TODAY. A COLD FRONT WILL MOVE THROUGH THE AREA LATE THIS AFTERNOON. THIS FRONT WILL SHIFT THE WINDS AND SHOULD HELP TO CLEAR THE AIR.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
146 PM MDT SUN AUG 22 2010
IDZ023>025-222030-
CARIBOU ID-BANNOCK ID-FRANKLIN ID-
146 PM MDT SUN AUG 22 2010
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN FRANKLIN COUNTY IN SOUTHEAST IDAHO
SOUTHEASTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
SOUTH CENTRAL CARIBOU COUNTY IN SOUTHEAST IDAHO
UNTIL 230 PM MDT
AT 142 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF SWANLAKE..MOVING NORTHEAST AT 35
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
THATCHER...
LAGO...
NITER...
LAT...LON 4224 11207 4227 11208 4265 11183 4247 11160
4212 11192
TIME...MOT...LOC 1946Z 216DEG 30KT 4225 11195
VALLESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
223 PM MDT SUN AUG 22 2010
IDZ024-025-222100-
FRANKLIN ID-
223 PM MDT SUN AUG 22 2010
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL FRANKLIN COUNTY IN SOUTHEAST IDAHO
UNTIL 300 PM MDT
AT 217 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
PRESTON TO 10 MILES SOUTH OF TRENTON..AND MOVING NORTHEAST AT 40 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
PRESTON...
FRANKLIN...
LAT...LON 4200 11191 4200 11201 4212 11202 4239 11169
4203 11160 4199 11165 4200 11181 4199 11182
4199 11191
TIME...MOT...LOC 2023Z 219DEG 35KT 4211 11194 4182 11193
VALLESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
254 PM MDT SUN AUG 22 2010
IDZ023-025-222130-
CARIBOU ID-BEAR LAKE ID-FRANKLIN ID-
254 PM MDT SUN AUG 22 2010
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN FRANKLIN COUNTY IN SOUTHEAST IDAHO
NORTHERN BEAR LAKE COUNTY IN SOUTHEAST IDAHO
SOUTH CENTRAL CARIBOU COUNTY IN SOUTHEAST IDAHO
UNTIL 330 PM MDT
AT 251 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTH OF THATCHER..MOVING NORTHEAST AT
50 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
LAGO...
GEORGETOWN...
LAT...LON 4211 11172 4215 11178 4218 11177 4222 11179
4224 11182 4270 11152 4244 11117
TIME...MOT...LOC 2054Z 224DEG 46KT 4226 11164
VALLESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
406 PM MDT SUN AUG 22 2010
IDZ023-025-222300-
CARIBOU ID-BEAR LAKE ID-FRANKLIN ID-
406 PM MDT SUN AUG 22 2010
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN FRANKLIN COUNTY IN SOUTHEAST IDAHO
BEAR LAKE COUNTY IN SOUTHEAST IDAHO
SOUTHEASTERN CARIBOU COUNTY IN SOUTHEAST IDAHO
UNTIL 500 PM MDT
AT 354 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GARDEN CITY..MOVING NORTHEAST AT 30 MPH.
WIND GUSTS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RURAL SOUTHEASTERN FRANKLIN COUNTY...
RURAL EASTERN BEAR LAKE COUNTY...
RURAL SOUTHEASTERN CARIBOU COUNTY...
LAT...LON 4200 11168 4202 11174 4269 11134 4253 11104
4200 11104
TIME...MOT...LOC 2202Z 222DEG 44KT 4196 11128
DMHThe Salt Lake City radar (KMTX), 105 km away, was scanning. The volume nearest the first event began at 22:58 UTC.
1 thunderstorm wind. Local standard time, as filed.
Preston mesonet site reported sixty-four mph wind gust.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2010Every state in 2010This day in weather historyWarnings in Idaho, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 258980.